Hi everyone.... I'm looking for any different ways to quit taking oxycodone pills other than quitting cold turkey?I've been taking them for about 4 years now. ( more on then off) I've had back surgery already and am currently seeing a doctor for reaccuring back pain and am taking 30mg oxycodone for the pain. I'm getting soooo sick of taking them because when I run out, I'm spending a boatload of money to keep up my addicition. I can't keep going on like this. I haven't told my doc only because I want more of the drug cheaper through insurance. I want to quit but don't???? Its tough. Any help???
There's not really an easy way to do it. I read on here the other day where someone wrote "You get there by stopping. Just stop" and I just loved that. Basically that is it. You just stop. You're sick of the whole pill deal and you want to be thru with it so you stop.
People do it on here everyday. You post your misery while you're going thru withdrawal and we'll all be here to help you thru it then you post how happy you feel afterwards! Then you can be here to help others thru the process. Life is a circle. A better circle with out pills by the way.
Somebody who has experience with oxycodone might be able to give you a better advice so please hang in there, I am sure someone will reply soon.
The idea is to reduce the dose gradually. How many pills are you taking on a daily basis? Either try cutting the number of pills slowly or the amount you take. For example, if you take 10 3 mg's pill, either take 9 pills for two or three days or... instead of 3 mg, take an amount which isn't significantly smaller. Like 2.5 mg. I'll leave this to somebody more experienced with narcotic pain killers.
The most important thing is a strong will Dave. The fact that you are here, I am guessing you already have it! Just know you aren't alone. There are many people out there who are successfully battling their addiction so if they can do it, so can you! All the best my friend. I know you'll succeed.
Dave , the only "better way to get around the bad wd's" is doing a taper over a month's time at a minimum. The best way to do that is have someone hold the pills for you and try to work your way down to 5 mg a day in that last week. The draw back is,,you will have partial wd's during the taper timeframe. Irritable, some headache, some lack of energy..Or, you go cold turkey, acknowledge to yourself your going to feel pretty bad for a week, and then it will take a few more weeks before you start to get back to normal as far as energy, sleep, and restlessness...Dave
You are going to have to get real honest with yourself here and decide if this is what you really want to do. You mentioned not telling your doctor so you could get the meds cheaper with insurance. Cutting off the supply would be a great start. You may even find your pain gets better once you are off these. Many of us have had that happen. Tapering would lessen the wd but as Dav said it is best to have someone hold the pills for you. Keep posting~~sara
getting sick dizzy spells off these 10 mg oxycodones couple hours after taking one.been on these for 12 years for my back.slowing up on them now,was taking 5 a day now down to 4 a day.heart doc said those are the worst things to be on for anxiety.any one else know how to not get those sick dizzy feelings?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.